December  2021, 20(12): 4063-4082. doi: 10.3934/cpaa.2021144

Extremal solution and Liouville theorem for anisotropic elliptic equations

School of Mathematics, Hunan University, Changsha 410082, China

Received  February 2021 Revised  July 2021 Published  December 2021 Early access  August 2021

We study the quasilinear Dirichlet boundary problem
$ \begin{equation} \nonumber \begin{cases} -Qu = \lambda e^{u}, \text{in}~~ \Omega, \\ u = 0, \qquad \;~~\text{on}~~~~ \partial\Omega, \end{cases} \end{equation} $
where
$ \lambda>0 $
is a parameter,
$ \Omega\subset\mathbb{R}^{N} $
(
$ N\geq2 $
) is a bounded domain, and the operator
$ Q $
, known as Finsler-Laplacian or anisotropic Laplacian, is defined by
$ Qu: = \sum\limits_{i = 1}^{N}\frac{\partial}{\partial x_{i}}(F(\nabla u)F_{\xi_{i}}(\nabla u)). $
Here,
$ F_{\xi_{i}} = \frac{\partial F}{\partial\xi_{i}}(\xi) $
and
$ F: \mathbb{R}^{N}\rightarrow [0, +\infty) $
is a convex function of
$ C^{2}(\mathbb{R}^{N}\setminus\{0\}) $
, and satisfies certain assumptions. We derive the existence of extremal solution and obtain that it is regular, if
$ N\leq9 $
.
We also concern the Hénon type anisotropic Liouville equation,
$ -Qu = (F^{0}(x))^{\alpha}e^{u} ~~\text{in} ~~\mathbb{R}^{N}, $
where
$ \alpha>-2 $
,
$ N\geq2 $
and
$ F^{0} $
is the support function of
$ K: = \{x\in\mathbb{R}^{N}:F(x)<1\} $
. We obtain the Liouville theorem for stable solutions and finite Morse index solutions for
$ 2\leq N<10+4\alpha $
and
$ 3\leq N<10+4\alpha^{-} $
respectively, where
$ \alpha^{-} = \min\{\alpha, 0\} $
.
Citation: Yuan Li. Extremal solution and Liouville theorem for anisotropic elliptic equations. Communications on Pure and Applied Analysis, 2021, 20 (12) : 4063-4082. doi: 10.3934/cpaa.2021144
References:
[1]

F. Almgren and J. E. Taylor, Flat flow is motion by cristalline curvature for curves with cnstalline energies, J. Differ. Geom., 42 (1995), 1-22. 

[2]

F. AlmgrenJ. E. Taylor and L. Wang, Curvature-driven flows: a variational approach, SIAM J. Control Optim., 31 (1993), 387-437.  doi: 10.1137/0331020.

[3]

A. AlvinoV. FeroneG. Trombetti and P. L. Lions, Convex symmetrization and applications, Ann. Inst. H. Poincaré Anal. Nonlinéaire, 14 (1997), 275-293.  doi: 10.1016/S0294-1449(97)80147-3.

[4]

A. Ambrosetti and P. H. Rabinowitz, Dual variational methods in critical point theory and applications, J. Funct. Anal., 14 (1973), 349-381.  doi: 10.1016/0022-1236(73)90051-7.

[5]

W. W. Ao and W. Yang, On the classification of solutions of cosmic strings equation, Ann. Mat. Pura Appl., 198 (2019), 2183-2193.  doi: 10.1007/s10231-019-00861-w.

[6]

M. BelloniV. Ferone and B. Kawohl, Isoperimetric inequalities, Wulff shape and related questions for strongly nonlinear elliptic operators, Z. Angew. Math. Phys., 54 (2003), 771-783.  doi: 10.1007/s00033-003-3209-y.

[7]

H. Brezis and L. Nirenberg, Remarks on finding critical points, Comm. Pure Appl. Math., 44 (1991), 939-963.  doi: 10.1002/cpa.3160440808.

[8]

H. Brezis and L. Nirenberg, Positive solutions of nonlinear elliptic equations involving critical sobolev exponents, Comm. Pure Appl. Math., 36 (1983), 437-477.  doi: 10.1002/cpa.3160360405.

[9]

A. Cianchi and P. Salani, Overdetermined anisotropic elliptic problems, Math. Ann., 345 (2009), 859-881.  doi: 10.1007/s00208-009-0386-9.

[10]

M. CozziA. Farina and E. Valdinoci, Monotonicity formulae and classification results for singular, degenerate, anisotropic PDEs, Adv. Math., 293 (2016), 343-381.  doi: 10.1016/j.aim.2016.02.014.

[11]

M. CozziA. Farina and E. Valdinoci, Gradient bounds and rigidity results for singular, degenerate, anisotropic partial differential equations, Comm. Math. Phys., 331 (2014), 189-214.  doi: 10.1007/s00220-014-2107-9.

[12]

M. G. Crandall and P. H. Rabinowitz, Some continuation and variational methods for positive solutions of nonlinear elliptic eigenvalue problem, Arch. Rational Mech. Anal., 58 (1975), 207-218.  doi: 10.1007/BF00280741.

[13]

E. N. Dancer and A. Farina, On the classification of solutions of $-\Delta u = e^{u}$ on $\mathbb{R}^{N}$: stability outside a compact set and applications, Proc. Amer. Math. Soc, 137 (2009), 1333-1338.  doi: 10.1090/S0002-9939-08-09772-4.

[14]

F. Della Pietra and N. Gavitone, Sharp bounds for the first eigenvalue and the torsional rigidity related to some anisotropic operators, Math. Nachr., 287 (2014), 194-209.  doi: 10.1002/mana.201200296.

[15]

A. Farina, Stable solutions of $-\Delta u = e^{u}$ on $\mathbb{R}^{N}$, C. R. Math. Acad. Sci. Paris, 345 (2007), 63-66.  doi: 10.1016/j.crma.2007.05.021.

[16]

A. Farina and E. Valdinoci, Gradient bounds for anisotropic partial differential equations, Calc. Var. Partial Differ. Equ., 49 (2014), 923-936.  doi: 10.1007/s00526-013-0605-9.

[17]

M. Fazly and Y. Li, Partial regularity and Liouville theorems for stable solutions of anisotropic elliptic equations, Discrete Contin. Dyn. Syst., 41 (2021), 4185-4206.  doi: 10.3934/dcds.2021033.

[18]

V. Ferone and B. Kawohl, Remarks on a Finsler-Laplacian, Proc. Amer. Math. Soc., 137 (2009), 247-253.  doi: 10.1090/S0002-9939-08-09554-3.

[19]

G. M. Figueiredo and J. R. Silva, Solutions to an anisotropic system via subsupersolution method and Mountain Pass Theorem, Electronic Journal Quality Theory in Differential Equations, 46 (2019), 1-13.  doi: 10.14232/ejqtde.2019.1.46.

[20]

I. Fonseca and S. Müller, A uniqueness proof for the Wulff theorem, Proc. Roy. Soc. Edinburgh Sect. A, 119 (1991), 125-136.  doi: 10.1017/S0308210500028365.

[21]

J. Garcia Azorero and I. Peral Alonso, On an Emden-Fowler type equation, Nonlinear Anal., 18 (1992), 1085-1097.  doi: 10.1016/0362-546X(92)90197-M.

[22]

J. Garcia AzoreroI. Peral Alonso and J. P. Puel, Quasilinear problems with exponential growth in the reaction term, Nonlinear Anal., 22 (1994), 481-498.  doi: 10.1016/0362-546X(94)90169-4.

[23]

P. Le, Low dimensional instability for quasilinear problems of weighted exponential nonlinearity, Math. Nachr., 291 (2018), 2288-2297.  doi: 10.1002/mana.201700260.

[24]

F. Mignot and J. P. Puel, Sur une class de problèmes non linéaires avec non linéairité positive, croissante, convexe, Comm. Partial Differ. Equ., 5 (1980), 791-836.  doi: 10.1080/03605308008820155.

[25]

W. M. Ni and I. Takagi, On the shape of least-energy solutions to a semilinear neumann problem, Comm. Pure Appl. Math., 44 (1991), 819-851.  doi: 10.1002/cpa.3160440705.

[26]

J. Serrin, Local behavior of solutions of quasi-linear equations, Acta Math., 111 (1964), 247-302.  doi: 10.1007/BF02391014.

[27]

J. Serrin, On the strong maximum principle for quasilinear second order differential inequalities, J. Funct. Anal., 5 (1970), 184-193.  doi: 10.1016/0022-1236(70)90024-8.

[28]

G. Stampacchia, Équations elliptiques du second ordre à coefficients discontinus, Séminaire Jean Leray, 3 (1963-1964), 1-77. 

[29]

C. Wang and D. Ye, Some Liouville theorems for Hénon type elliptic equations, . Funct. Anal., 262 (2012), 1705-1727.  doi: 10.1016/j.jfa.2011.11.017.

[30]

G. F. Wang and C. Xia, A characterization of the Wulff shape by an overdetermined anisotropic PDE, Arch. Rational Mech. Anal., 199 (2011), 99-115.  doi: 10.1007/s00205-010-0323-9.

[31]

G. F. Wang and C. Xia, Blow-up analysis of a Finsler-Liouville equation in two dimensions, J. Differ. Equ., 252 (2012), 1668-1700.  doi: 10.1016/j.jde.2011.08.001.

[32]

G. Wulff, Zur Frage der Geschwindigkeit des Wachstums und der Auflung der Kristallflhen, Z. Krist, 34 (1901), 44930.

show all references

References:
[1]

F. Almgren and J. E. Taylor, Flat flow is motion by cristalline curvature for curves with cnstalline energies, J. Differ. Geom., 42 (1995), 1-22. 

[2]

F. AlmgrenJ. E. Taylor and L. Wang, Curvature-driven flows: a variational approach, SIAM J. Control Optim., 31 (1993), 387-437.  doi: 10.1137/0331020.

[3]

A. AlvinoV. FeroneG. Trombetti and P. L. Lions, Convex symmetrization and applications, Ann. Inst. H. Poincaré Anal. Nonlinéaire, 14 (1997), 275-293.  doi: 10.1016/S0294-1449(97)80147-3.

[4]

A. Ambrosetti and P. H. Rabinowitz, Dual variational methods in critical point theory and applications, J. Funct. Anal., 14 (1973), 349-381.  doi: 10.1016/0022-1236(73)90051-7.

[5]

W. W. Ao and W. Yang, On the classification of solutions of cosmic strings equation, Ann. Mat. Pura Appl., 198 (2019), 2183-2193.  doi: 10.1007/s10231-019-00861-w.

[6]

M. BelloniV. Ferone and B. Kawohl, Isoperimetric inequalities, Wulff shape and related questions for strongly nonlinear elliptic operators, Z. Angew. Math. Phys., 54 (2003), 771-783.  doi: 10.1007/s00033-003-3209-y.

[7]

H. Brezis and L. Nirenberg, Remarks on finding critical points, Comm. Pure Appl. Math., 44 (1991), 939-963.  doi: 10.1002/cpa.3160440808.

[8]

H. Brezis and L. Nirenberg, Positive solutions of nonlinear elliptic equations involving critical sobolev exponents, Comm. Pure Appl. Math., 36 (1983), 437-477.  doi: 10.1002/cpa.3160360405.

[9]

A. Cianchi and P. Salani, Overdetermined anisotropic elliptic problems, Math. Ann., 345 (2009), 859-881.  doi: 10.1007/s00208-009-0386-9.

[10]

M. CozziA. Farina and E. Valdinoci, Monotonicity formulae and classification results for singular, degenerate, anisotropic PDEs, Adv. Math., 293 (2016), 343-381.  doi: 10.1016/j.aim.2016.02.014.

[11]

M. CozziA. Farina and E. Valdinoci, Gradient bounds and rigidity results for singular, degenerate, anisotropic partial differential equations, Comm. Math. Phys., 331 (2014), 189-214.  doi: 10.1007/s00220-014-2107-9.

[12]

M. G. Crandall and P. H. Rabinowitz, Some continuation and variational methods for positive solutions of nonlinear elliptic eigenvalue problem, Arch. Rational Mech. Anal., 58 (1975), 207-218.  doi: 10.1007/BF00280741.

[13]

E. N. Dancer and A. Farina, On the classification of solutions of $-\Delta u = e^{u}$ on $\mathbb{R}^{N}$: stability outside a compact set and applications, Proc. Amer. Math. Soc, 137 (2009), 1333-1338.  doi: 10.1090/S0002-9939-08-09772-4.

[14]

F. Della Pietra and N. Gavitone, Sharp bounds for the first eigenvalue and the torsional rigidity related to some anisotropic operators, Math. Nachr., 287 (2014), 194-209.  doi: 10.1002/mana.201200296.

[15]

A. Farina, Stable solutions of $-\Delta u = e^{u}$ on $\mathbb{R}^{N}$, C. R. Math. Acad. Sci. Paris, 345 (2007), 63-66.  doi: 10.1016/j.crma.2007.05.021.

[16]

A. Farina and E. Valdinoci, Gradient bounds for anisotropic partial differential equations, Calc. Var. Partial Differ. Equ., 49 (2014), 923-936.  doi: 10.1007/s00526-013-0605-9.

[17]

M. Fazly and Y. Li, Partial regularity and Liouville theorems for stable solutions of anisotropic elliptic equations, Discrete Contin. Dyn. Syst., 41 (2021), 4185-4206.  doi: 10.3934/dcds.2021033.

[18]

V. Ferone and B. Kawohl, Remarks on a Finsler-Laplacian, Proc. Amer. Math. Soc., 137 (2009), 247-253.  doi: 10.1090/S0002-9939-08-09554-3.

[19]

G. M. Figueiredo and J. R. Silva, Solutions to an anisotropic system via subsupersolution method and Mountain Pass Theorem, Electronic Journal Quality Theory in Differential Equations, 46 (2019), 1-13.  doi: 10.14232/ejqtde.2019.1.46.

[20]

I. Fonseca and S. Müller, A uniqueness proof for the Wulff theorem, Proc. Roy. Soc. Edinburgh Sect. A, 119 (1991), 125-136.  doi: 10.1017/S0308210500028365.

[21]

J. Garcia Azorero and I. Peral Alonso, On an Emden-Fowler type equation, Nonlinear Anal., 18 (1992), 1085-1097.  doi: 10.1016/0362-546X(92)90197-M.

[22]

J. Garcia AzoreroI. Peral Alonso and J. P. Puel, Quasilinear problems with exponential growth in the reaction term, Nonlinear Anal., 22 (1994), 481-498.  doi: 10.1016/0362-546X(94)90169-4.

[23]

P. Le, Low dimensional instability for quasilinear problems of weighted exponential nonlinearity, Math. Nachr., 291 (2018), 2288-2297.  doi: 10.1002/mana.201700260.

[24]

F. Mignot and J. P. Puel, Sur une class de problèmes non linéaires avec non linéairité positive, croissante, convexe, Comm. Partial Differ. Equ., 5 (1980), 791-836.  doi: 10.1080/03605308008820155.

[25]

W. M. Ni and I. Takagi, On the shape of least-energy solutions to a semilinear neumann problem, Comm. Pure Appl. Math., 44 (1991), 819-851.  doi: 10.1002/cpa.3160440705.

[26]

J. Serrin, Local behavior of solutions of quasi-linear equations, Acta Math., 111 (1964), 247-302.  doi: 10.1007/BF02391014.

[27]

J. Serrin, On the strong maximum principle for quasilinear second order differential inequalities, J. Funct. Anal., 5 (1970), 184-193.  doi: 10.1016/0022-1236(70)90024-8.

[28]

G. Stampacchia, Équations elliptiques du second ordre à coefficients discontinus, Séminaire Jean Leray, 3 (1963-1964), 1-77. 

[29]

C. Wang and D. Ye, Some Liouville theorems for Hénon type elliptic equations, . Funct. Anal., 262 (2012), 1705-1727.  doi: 10.1016/j.jfa.2011.11.017.

[30]

G. F. Wang and C. Xia, A characterization of the Wulff shape by an overdetermined anisotropic PDE, Arch. Rational Mech. Anal., 199 (2011), 99-115.  doi: 10.1007/s00205-010-0323-9.

[31]

G. F. Wang and C. Xia, Blow-up analysis of a Finsler-Liouville equation in two dimensions, J. Differ. Equ., 252 (2012), 1668-1700.  doi: 10.1016/j.jde.2011.08.001.

[32]

G. Wulff, Zur Frage der Geschwindigkeit des Wachstums und der Auflung der Kristallflhen, Z. Krist, 34 (1901), 44930.

[1]

Juan Dávila, Louis Dupaigne, Marcelo Montenegro. The extremal solution of a boundary reaction problem. Communications on Pure and Applied Analysis, 2008, 7 (4) : 795-817. doi: 10.3934/cpaa.2008.7.795

[2]

Kelei Wang. Recent progress on stable and finite Morse index solutions of semilinear elliptic equations. Electronic Research Archive, 2021, 29 (6) : 3805-3816. doi: 10.3934/era.2021062

[3]

Guillaume Warnault. Regularity of the extremal solution for a biharmonic problem with general nonlinearity. Communications on Pure and Applied Analysis, 2009, 8 (5) : 1709-1723. doi: 10.3934/cpaa.2009.8.1709

[4]

Congcong Li, Chunqiu Li, Jintao Wang. Statistical solution and Liouville type theorem for coupled Schrödinger-Boussinesq equations on infinite lattices. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2021311

[5]

Canghua Jiang, Kok Lay Teo, Ryan Loxton, Guang-Ren Duan. A neighboring extremal solution for an optimal switched impulsive control problem. Journal of Industrial and Management Optimization, 2012, 8 (3) : 591-609. doi: 10.3934/jimo.2012.8.591

[6]

Baishun Lai, Qing Luo. Regularity of the extremal solution for a fourth-order elliptic problem with singular nonlinearity. Discrete and Continuous Dynamical Systems, 2011, 30 (1) : 227-241. doi: 10.3934/dcds.2011.30.227

[7]

Jagmohan Tyagi, Ram Baran Verma. Positive solution to extremal Pucci's equations with singular and gradient nonlinearity. Discrete and Continuous Dynamical Systems, 2019, 39 (5) : 2637-2659. doi: 10.3934/dcds.2019110

[8]

Fioralba Cakoni, Houssem Haddar. A variational approach for the solution of the electromagnetic interior transmission problem for anisotropic media. Inverse Problems and Imaging, 2007, 1 (3) : 443-456. doi: 10.3934/ipi.2007.1.443

[9]

Changliang Zhou, Chunqin Zhou. Extremal functions of Moser-Trudinger inequality involving Finsler-Laplacian. Communications on Pure and Applied Analysis, 2018, 17 (6) : 2309-2328. doi: 10.3934/cpaa.2018110

[10]

Carl. T. Kelley, Liqun Qi, Xiaojiao Tong, Hongxia Yin. Finding a stable solution of a system of nonlinear equations arising from dynamic systems. Journal of Industrial and Management Optimization, 2011, 7 (2) : 497-521. doi: 10.3934/jimo.2011.7.497

[11]

Tomás Caraballo, Marta Herrera-Cobos, Pedro Marín-Rubio. Global attractor for a nonlocal p-Laplacian equation without uniqueness of solution. Discrete and Continuous Dynamical Systems - B, 2017, 22 (5) : 1801-1816. doi: 10.3934/dcdsb.2017107

[12]

Xi Wang, Zuhan Liu, Ling Zhou. Asymptotic decay for the classical solution of the chemotaxis system with fractional Laplacian in high dimensions. Discrete and Continuous Dynamical Systems - B, 2018, 23 (9) : 4003-4020. doi: 10.3934/dcdsb.2018121

[13]

Sören Bartels, Marijo Milicevic. Iterative finite element solution of a constrained total variation regularized model problem. Discrete and Continuous Dynamical Systems - S, 2017, 10 (6) : 1207-1232. doi: 10.3934/dcdss.2017066

[14]

Bara Kim, Jeongsim Kim. Explicit solution for the stationary distribution of a discrete-time finite buffer queue. Journal of Industrial and Management Optimization, 2016, 12 (3) : 1121-1133. doi: 10.3934/jimo.2016.12.1121

[15]

Nguyen Hai Son. Solution stability to parametric distributed optimal control problems with finite unilateral constraints. Evolution Equations and Control Theory, 2022, 11 (4) : 1357-1372. doi: 10.3934/eect.2021047

[16]

Belgacem Rahal, Cherif Zaidi. On finite Morse index solutions of higher order fractional elliptic equations. Evolution Equations and Control Theory, 2021, 10 (3) : 575-597. doi: 10.3934/eect.2020081

[17]

Xinjing Wang. Liouville type theorem for Fractional Laplacian system. Communications on Pure and Applied Analysis, 2020, 19 (11) : 5253-5268. doi: 10.3934/cpaa.2020236

[18]

Tetsuya Ishiwata, Shigetoshi Yazaki. A fast blow-up solution and degenerate pinching arising in an anisotropic crystalline motion. Discrete and Continuous Dynamical Systems, 2014, 34 (5) : 2069-2090. doi: 10.3934/dcds.2014.34.2069

[19]

Lihuai Du, Ting Zhang. Local and global strong solution to the stochastic 3-D incompressible anisotropic Navier-Stokes equations. Discrete and Continuous Dynamical Systems, 2018, 38 (9) : 4745-4765. doi: 10.3934/dcds.2018209

[20]

Jean-Claude Saut, Jun-Ichi Segata. Asymptotic behavior in time of solution to the nonlinear Schrödinger equation with higher order anisotropic dispersion. Discrete and Continuous Dynamical Systems, 2019, 39 (1) : 219-239. doi: 10.3934/dcds.2019009

2021 Impact Factor: 1.273

Metrics

  • PDF downloads (180)
  • HTML views (219)
  • Cited by (0)

Other articles
by authors

[Back to Top]